MAUDE Adverse Event Report: SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL

SONOVA AG PHONAK LYRIC4; AIR-CONDUCTION HEARING AID, IN-CANAL
Model Number 078-0071
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ear infection (4813)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(4112) the manufacturer conducted a follow up with the initial reporter.The hcp reported that the pt noted first symptoms, itching primarily with muffled sound, for about 7 days into wear time.The patient self-removed the device.Upon the examination, the hcp noted drainage scant and clear in nature that appeared non-infected.Given the known tympanic membrane perforation, a change that the patient noted after lyric insertion compared to the patient's baseline condition was itching and muffled sound.The patient was following up with ent physician for ear exam, cleaning, and treatment.If medically cleared she will resume wearing lyric.She has worn a lyric in this ear for years with little difficulties.Further follow up were carried out to check on the patient's health status.It has been reported that pt's tm perforation has healed.The ent suctioned the ear but prescribed antifungal drops.The patient is still not using her lyric for 2 additional weeks.This appears to be a standard otomycosis diagnosis now.Third follow up conducted around a week later confirmed the patient is doing well, all healed and ear is cleaned.The patient will continue to use lyric.(4115) lyric is a single use device and is usually discarded and hence is not available for the analysis.The device is designed to be worn deep within the ear canal, effectively sealing it as intended.However, this sealing can potentially lead to moisture accumulation in the space between the device and the eardrum.Such moisture retention may compromise skin integrity, creating a moist and dark environment that is conducive to bacterial growth.This environment can occasionally result in skin irritations or infections like otitis externa.Otitis externa is a common ear condition, which has an annual incidence of about 1% in a regular population (non-hearing aid wearers).It might require professional medical intervention (in most cases topical antibiotics), but a full recovery is always expected.Therefore, there is a strong reason to believe, that the benefit of the device outweighs the associated risk.(36) the manufacturer has reviewed the technical file of the device.Ear infection and other symptoms related to the deep insertion of lyric have already been considered in the device's clinical evaluation report and risk file.The accompanying ifu lists actions to take when ear pain, irritation or inflammation occurs and to seek medical advice.It should be also noted that otitis externa is a relatively common condition that can occur independently of hearing aid use and a full recovery is expected.(4109) the manufacturer checked for similar complaints in the last three years and there is no global market trend observed for this issue.The manufacturer will keep observing for trends.This is the final report.
 
Event or Problem Description
It has been brought to manufacturer's attention that lyric device was removed after 14 wear days due to discomfort and ear irritation.Upon the removal the hcp observed medical ear/drainage and referred the patient to medical practitioner.Further the hcp entered an observation of known tm perforation and draining with a note "i don't feel this is lyric related".Follow up with the hcp has been initiated to learn more about the event.

Brand Name
PHONAK LYRIC4
Common Device Name
AIR-CONDUCTION HEARING AID, IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
staefa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
staefa, zurich 8712
SZ   8712
MDR Report Key25426242
Report Number3005085999-2026-00013
Device Sequence Number12275066
Product Code ESD
UDI-Device Identifier07613389603316
UDI-Public(01)07613389603316
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number078-0071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale